Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 285, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Jun 6, 2004, 10:20 PM CDT for Tarrant County, Texas. It was in force for 85 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 6, 2004, 10:20 PM CDT (03:20 UTC)
- Expired
- Jun 6, 2004, 11:45 PM CDT
- In force
- 85 min
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
County Tarrant County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 3.3 hours before the alert went out and 5 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2109 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 1320 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 145 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.0
The text
As transmitted, in the capitals the NWS used until 2016.
963 WUUS54 KFWD 070320 SVRFTW TXC439-070445- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 1019 PM CDT SUN JUN 6 2004 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... TARRANT COUNTY IN NORTH CENTRAL TEXAS * UNTIL 1145 PM CDT * AT 1019 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A LINE OF SEVERE THUNDERSTORMS FROM GRAPEVINE TO 10 MILES WEST OF BENBROOK...MOVING SOUTHEAST AT 10 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR...WHITE SETTLEMENT...RIVER OAKS... NORTH RICHLAND HILLS AROUND 1030 PM CDT WESTWORTH...HALTOM CITY... GRAPEVINE...COLLEYVILLE AROUND 1035 PM CDT RICHLAND HILLS...HURST...FORT WORTH AROUND 1050 PM CDT * OTHER LOCATIONS IN THE WARNING INCLUDE ARLINGTON...BEDFORD...BLUE MOUND...DALWORTHINGTON GARDENS...EDGECLIFF...EULESS...EVERMAN AND FOREST HILL HAIL TO THE SIZE OF NICKELS AND WIND GUSTS TO 60 MPH ARE LIKELY. FOR YOUR PROTECTION MOVE TO A STURDY SHELTER UNTIL THE STORM PASSES. HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS STREETS...DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A STRONG BUILDING AND STAY INSIDE...AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3300 9707 3286 9752 3258 9753 3260 9706 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 9:20 PM CDT, 1 hour earlier.
Area forecast discussion, Jun 6, 9:20 PM CDT, 1 hour before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 920 PM CDT SUN JUN 6 2004 .UPDATE... WILL BE ISSUING AN UPDATE SHORTLY TO INCREASE AREA OF LIKELY POPS TO ENCOMPASS MOST OF THE NORTHWEST QUADRANT OF THE CWA. SHORT TERM MODELS SUGGEST THAT MAIN AREA OF PRECIP WILL REMAIN OVER THE NORTHWEST BEFORE DISSIPATING LATER TONIGHT. 65/DD .AVIATION... 600 PM CDT STORMS WILL REMAIN IN THE VICINITY THE NEXT COUPLE OF HOURS...BUT SHOULD KEEP CLEAR OF THE METRO AIRPORTS. ST/SC IN THE MORNING QUESTIONABLE...WILL GO WITH TEMPO SCT FOR METRO APTS...BKN AT ACT. BREEZY MONDAY AS LEE TROUGH DEEPENS. 25 && .PREV DISCUSSION... 425 PM CDT AFTER A WEEK OF NORTHWEST FLOW EVENTS...WE ARE NOW ENTERING A PERIOD WHERE A WEAK SHEAR ZONE/TROUGH WILL REMAIN IN PLACE OVER NORTH TEXAS. THE END RESULT WILL BE SEVERAL DAYS OF UNSETTLED WEATHER...MAINLY OVER THE EASTERN HALF OF THE REGION. BY WEEKS END...THE LONG WAVE TROUGH WILL SET UP OVER THE WESTERN U.S. WHICH WILL LIKELY INITIATE AFTERNOON DRY LINE ACTIVITY. CONFIDENCE IS LOW THAT THE WESTERN PORTIONS WILL BE AFFECTED SO WE HAVE OPTED TO NOT MENTION IT AT THIS TIME. 42 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 71 90 72 87 / 30 20 0 20 WACO, TX 72 91 72 87 / 30 20 20 30 PARIS, TX 70 89 70 85 / 50 30 20 30 DENTON, TX 70 90 70 88 / 50 20 0 20 MCKINNEY, TX 70 90 70 88 / 50 20 0 20 DALLAS, TX 72 90 72 88 / 30 20 0 20 TERRELL, TX 71 90 71 87 / 30 30 20 30 CORSICANA, TX 71 90 72 87 / 30 30 20 30 TEMPLE, TX 71 93 72 88 / 30 30 20 30 && .FWD WATCHES/WARNINGS/ADVISORIES... TX...NONE. && EFFECTIVE TUESDAY JUNE 8 2004...THE AWIPS PRODUCT IDENTIFIER FOR THIS PRODUCT WILL CHANGE FROM AFDFTW TO AFDFWD. THE WMO HEADER WILL REMAIN UNCHANGED. PLEASE ENSURE THAT ANY NEEDED CHANGES ARE COMPLETED BY JUNE 8 2004.
Hazardous weather outlook, Jun 6, 4:00 PM CDT, 6 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 400 PM CDT SUN JUN 6 2004 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-071100- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 400 PM CDT SUN JUN 6 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... THERE IS A CHANCE OF THUNDERSTORMS ACROSS ALL OF NORTH TEXAS LATE THIS AFTERNOON AND EVENING...MAINLY ALONG AND EAST OF I-35. THE MAIN THREATS FROM THE STORMS WILL BE FREQUENT CLOUD TO GROUND LIGHTNING... WIND GUSTS TO 40 MPH...AND HEAVY RAIN. WHILE ORGANIZED SEVERE WEATHER IS NOT EXPECTED...A FEW STORMS MAY PRODUCE LARGE HAIL AND WIND GUSTS OF 60 MPH OR STRONGER. .DAYS TWO THROUGH SEVEN... THUNDERSTORMS ARE NOT EXPECTED MONDAY AS A WEAK UPPER LEVEL HIGH PRESSURE RIDGE BUILDS OVER NORTH TEXAS. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS OVER SOUTHERN AND EASTERN PORTIONS OF THE AREA TUESDAY THROUGH THURSDAY NIGHT...AS THE RIDGE WEAKENS A BIT. THESE STORMS MAY PRODUCE LIGHTNING...HEAVY RAIN...AND GUSTY WINDS...BUT WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED. DRY WEATHER IS EXPECTED TO RETURN FRIDAY AND SATURDAY. .SPOTTER CALL TO ACTION STATEMENT... ISOLATED SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON AND EVENING...MAINLY ALONG AND EAST OF I-35. EFFECTIVE TUESDAY JUNE 8 2004...THE AWIPS PRODUCT IDENTIFIER FOR THIS PRODUCT WILL CHANGE FROM HWOFTW TO HWOFWD. THE WMO HEADER WILL REMAIN UNCHANGED. PLEASE ENSURE THAT ANY NEEDED CHANGES ARE COMPLETED BY JUNE 8 2004. 25
In the hours before
Local storm report, Jun 6, 9:22 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
922 PM CDT SUN JUN 6 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0920 PM FLOOD CUNDIFF 33.32N 98.00W
06/06/2004 JACK TX LAW ENFORCEMENT
FLOODING CONTINUES IN THE CUNDIFF AREALocal storm report, Jun 6, 9:26 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
926 PM CDT SUN JUN 6 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0800 PM FLOOD GRAHAM 33.10N 98.58W
06/06/2004 YOUNG TX LAW ENFORCEMENT
SECONDARY ROADS FLOODED IN THE GRAHAM AREALocal storm report, Jun 6, 9:32 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
932 PM CDT SUN JUN 6 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0930 PM FLOOD SANGER 33.36N 97.18W
06/06/2004 DENTON TX TRAINED SPOTTER
FLOODING IN SANGERLocal storm report, Jun 6, 9:34 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
934 PM CDT SUN JUN 6 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0923 PM FLOOD 4 N RHOME 33.11N 97.47W
06/06/2004 WISE TX LAW ENFORCEMENT
FLOODING REPORTED NEAR HWY 287 AND 410Special weather statement, Jun 6, 9:35 PM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 935 PM CDT SUN JUN 6 2004 TXZ117-070330- PARKER- 935 PM CDT SUN JUN 6 2004 ...SIGNIFICANT WEATHER UPDATE FOR PARKER COUNTY... AT 935 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A STRONG THUNDERSTORM ALONG A LINE EXTENDING ALONG A LINE EXTENDING FROM 7 MILES WEST OF AZLE TO 6 MILES WEST OF WEATHERFORD... MOVING EAST-SOUTHEAST AT 20 MPH. RENO...SPRINGTOWN...WEATHERFORD AND WILLOW PARK ARE IN THE PATH OF THIS STORM. VERY HEAVY RAIN AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. 07/BB
Local storm report, Jun 6, 10:01 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1001 PM CDT SUN JUN 6 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
1001 PM FLOOD RENO 32.94N 97.58W
06/06/2004 PARKER TX LAW ENFORCEMENT
FLOODING REPORTED IN THE RENO AREAThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 7:02 PM CDT | Severe Thunderstorm Warning | FWD | Young | 73 min |
| Jun 6, 7:24 PM CDT | Flash Flood Warning | FWD | Cooke | 96 min |
| Jun 6, 7:56 PM CDT | Flash Flood Warning | FWD | Jack, Young | 2 hr |
| Jun 6, 8:05 PM CDT | Tornado Warning | FWD | Denton | 40 min |
| Jun 6, 8:11 PM CDT | Severe Thunderstorm Warning | FWD | Wise | 64 min |
| Jun 6, 8:38 PM CDT | Flash Flood Warning | FWD | Denton, Wise | 82 min |
| Jun 6, 8:52 PM CDT | Severe Thunderstorm Warning | FWD | Tarrant | 83 min |
| Jun 6, 8:58 PM CDT | Flash Flood Warning | FWD | Cooke | 62 min |
| Jun 6, 9:41 PM CDT | Severe Thunderstorm Warning | FWD | Parker | 64 min |
| Jun 6, 9:46 PM CDT | Severe Thunderstorm Warning | FWD | Collin, Denton | 89 min |
| Jun 6, 9:53 PM CDT | Severe Thunderstorm Warning | FWD | Palo Pinto | 82 min |
| Jun 6, 10:06 PM CDT | Flash Flood Warning | FWD | Tarrant | 3 hr |
| Jun 6, 10:44 PM CDT | Severe Thunderstorm Warning | FWD | Parker | 76 min |
| Jun 6, 11:05 PM CDT | Flash Flood Warning | FWD | Cooke | 115 min |
| Jun 6, 11:49 PM CDT | Flash Flood Warning | FWD | Denton, Grayson, Parker | 2 hr |
| Jun 6, 11:57 PM CDT | Flash Flood Warning | FWD | Wise | 2 hr |
| Jun 7, 12:25 AM CDT | Flash Flood Warning | FWD | Jack | 4 hr |
| Jun 7, 12:50 AM CDT | Flash Flood Warning | FWD | Parker, Tarrant | 4 hr |
| Jun 7, 1:00 AM CDT | Flash Flood Warning | FWD | Cooke, Denton, Grayson | 4 hr |
| Jun 7, 1:57 AM CDT | Flash Flood Warning | FWD | Wise | 3 hr |
| Jun 7, 2:31 AM CDT | Severe Thunderstorm Warning | FWD | Jack | 74 min |
| Jun 7, 4:20 AM CDT | Flash Flood Warning | FWD | Jack | 3 hr |
| Jun 7, 4:04 PM CDT | Severe Thunderstorm Warning | FWD | Fannin | 41 min |
| Jun 7, 4:43 PM CDT | Severe Thunderstorm Warning | FWD | Hopkins, Hunt | 62 min |
| Jun 7, 4:47 PM CDT | Severe Thunderstorm Warning | FWD | Fannin | 13 min |
| Jun 7, 5:19 PM CDT | Severe Thunderstorm Warning | FWD | Bell | 56 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.